7
views
0
recommends
+1 Recommend
0 collections
    0
    shares
      • Record: found
      • Abstract: not found
      • Article: not found

      Cutaneous and Systemic Manifestations of Drug-Induced Vasculitis

      , ,

      Annals of Pharmacotherapy

      SAGE Publications

      Read this article at

      ScienceOpenPublisher
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Related collections

          Most cited references 190

          • Record: found
          • Abstract: found
          • Article: not found

          Anticonvulsant hypersensitivity syndrome. In vitro assessment of risk.

           N. Shear,  S Spielberg (1988)
          Arene oxide metabolites of aromatic anticonvulsants (phenytoin, phenobarbital, and carbamazepine) may be involved in the pathogenesis of hypersensitivity reactions. We investigated 53 patients with clinical sensitivity to anticonvulsants by exposing their lymphocytes in vitro to drug metabolites generated by a murine hepatic microsomal system. The diagnosis of a hypersensitivity reaction was corroborated by in vitro rechallenge for each drug (phenytoin, n = 34; phenobarbital, n = 22; carbamazepine, n = 25) when cytotoxicity (% dead cells) exceeded 3 SD above the mean result for controls. Cross-reactivity among the drugs was noted. 7 out of 10 patients who had received all three anticonvulsants had adverse reactions to each. 40 out of 50 patients tested to all three drugs in vitro were positive to each. Adverse reactions were indistinguishable among anti-convulsants. Skin rash (87%), fever (94%), hepatitis (51%), and hematologic abnormalities (51%) were common clinical features of each drug. 62% of reactions involved more than two organs. Cells from patients' parents exhibited in vitro toxicity that was intermediate between values for controls and patients. In vitro testing can help diagnose hypersensitivity to anticonvulsants. Cells from patients may also be used for prospective individualization of therapy to decrease risk of adverse reaction. Cross-reactivity among the major anticonvulsants is common and should be considered before deciding on alternative therapy.
            Bookmark
            • Record: found
            • Abstract: found
            • Article: not found

            Vasculitis and antineutrophil cytoplasmic autoantibodies associated with propylthiouracil therapy.

            Vasculitis is a rare complication of propylthiouracil therapy. Antineutrophil cytoplasmic antibodies (ANCA) have been described in association with several vasculitic disorders. We report detection of ANCA against human neutrophil elastase, proteinase 3, and myeloperoxidase in serum from six patients who developed evidence of vasculitis during propylthiouracil treatment of hyperthyroidism. On withdrawal of the drug ANCA concentrations fell and clinical symptoms resolved completely.
              Bookmark
              • Record: found
              • Abstract: not found
              • Article: not found

              Levamisole-induced vasculitis due to circulating immune complexes.

                Bookmark

                Author and article information

                Journal
                Annals of Pharmacotherapy
                Ann Pharmacother
                SAGE Publications
                1060-0280
                1542-6270
                June 28 2016
                June 28 2016
                : 36
                : 1
                : 130-147
                Article
                10.1345/aph.1A124
                © 2016

                Comments

                Comment on this article